Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 22, 2019, 3:26 AM CST for 5 counties in Texas. It took effect at Jan 22, 2019, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2019, 3:26 AM CST (09:26 UTC)
- In effect from
- Jan 22, 2019, 9:00 AM CST
- Expired
- Jan 22, 2019, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493 WWUS74 KBRO 220926 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 326 AM CST Tue Jan 22 2019 ...Strong Southerly Winds Across Lower Texas Coast Today... .As the next system begins to deepen across the Plains into West Texas, the pressure gradient along the Lower Texas Coast will strengthen further, and southerly winds will pick up by mid morning. Expect strong winds to continue into mid afternoon before beginning to diminish into this evening. TXZ254>257-351-222200- /O.NEW.KBRO.WI.Y.0001.190122T1500Z-190122T2200Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 326 AM CST Tue Jan 22 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect from 9 AM this morning to 4 PM CST this afternoon. * TIMING...9 AM CST to 4 PM CST today. * WINDS...South to Southeast 25 to 35 miles per hour with frequent gusts up to 40 miles per hour. * IMPACTS...Strong winds may topple trash cans and patio furniture. Caution is advised for high profile vehicles, especially those traveling along east to west highways, such as Interstate 2, or elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Hallman
6 follow-up statements
786 WWUS74 KBRO 221608 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1008 AM CST Tue Jan 22 2019 ...Strong Southerly Winds Across Eastern Portions of Deep South Texas Today... .As the next system begins to deepen across the Plains into West Texas, the pressure gradient along the Lower Texas Coast will strengthen further, and southerly winds will continue to increase this late morning. Expect strong winds to continue into mid afternoon before beginning to diminish into this evening. TXZ250-251-253-353-222200- /O.EXA.KBRO.WI.Y.0001.000000T0000Z-190122T2200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 1008 AM CST Tue Jan 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect until 4 PM CST this afternoon. * TIMING...Now through 4 PM CST today. * WINDS...South to Southeast 25 to 35 miles per hour with frequent gusts up to 40 miles per hour. * IMPACTS...Strong winds may topple trash cans and patio furniture. Caution is advised for high profile vehicles, especially those traveling along east to west highways, such as Interstate 2, or elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ254>257-351-222200- /O.CON.KBRO.WI.Y.0001.000000T0000Z-190122T2200Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1008 AM CST Tue Jan 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * TIMING...Now through 4 PM CST today. * WINDS...South to Southeast 25 to 35 miles per hour with frequent gusts up to 40 miles per hour. * IMPACTS...Strong winds may topple trash cans and patio furniture. Caution is advised for high profile vehicles, especially those traveling along east to west highways, such as Interstate 2, or elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Castillo
063 WWUS74 KBRO 221715 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 1115 AM CST Tue Jan 22 2019 ...Strong Southerly Winds Across Eastern Portions of Deep South Texas Today... .As the next system begins to deepen across the Plains into West Texas, the pressure gradient along the Lower Texas Coast will strengthen further, and southerly winds will continue to increase this late morning. Expect strong winds to continue into mid afternoon before beginning to diminish into this evening. TXZ250-251-253>257-351-353-222200- /O.CON.KBRO.WI.Y.0001.000000T0000Z-190122T2200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 1115 AM CST Tue Jan 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * TIMING...Now through 4 PM CST today. * WINDS...South to Southeast winds 30 to 40 mph with frequent gusts up to 45 to 50 mph. * IMPACTS...Strong winds may topple trash cans and patio furniture. Caution is advised for high profile vehicles, especially those traveling along east to west highways, such as Interstate 2, or elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Castillo
700 WWUS74 KBRO 221914 AAB NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 114 PM CST Tue Jan 22 2019 ...Strong To Very Strong Southerly Winds Continue Across The Eastern Portions of Deep South Texas This Afternoon... .As the next system begins to deepen across the Plains into West Texas, the pressure gradient along the Lower Texas Coast continues to strengthen further, and southerly winds continue to increase early this afternoon. Expect strong to very strong winds to continue through the rest of the afternoon before beginning to diminish this evening. TXZ250-251-253>257-351-353-222200- /O.CON.KBRO.WI.Y.0001.000000T0000Z-190122T2200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 114 PM CST Tue Jan 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * TIMING...Now through 4 PM CST today. * WINDS...South to Southeast winds 30 to 40 mph with frequent gusts up to 45 to 50 mph. * IMPACTS...Strong winds will topple trash cans and patio furniture. Caution is advised for high profile vehicles, especially those traveling along east to west highways, such as Interstate 2, or elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Castillo
162 WWUS74 KBRO 222050 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 250 PM CST Tue Jan 22 2019 ...Strong To Very Strong Southerly Winds Continue Across The Eastern Portions of Deep South Texas This Afternoon... .As the next system begins to deepen across the Plains into West Texas, the pressure gradient along the Lower Texas Coast continues to strengthen further, and southerly winds continue to increase early this afternoon. Expect strong to very strong winds to continue through the rest of the afternoon before beginning to diminish this evening. TXZ251-254>257-351-230000- /O.EXT.KBRO.WI.Y.0001.000000T0000Z-190123T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 250 PM CST Tue Jan 22 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Now through 6 PM CST today. * WINDS...South to Southeast winds 30 to 40 mph with frequent gusts up to 45 to 50 mph. * IMPACTS...Strong winds will topple trash cans and patio furniture. Caution is advised for high profile vehicles, especially those traveling along east to west highways, such as Interstate 2, or elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ250-253-353-222200- /O.CON.KBRO.WI.Y.0001.000000T0000Z-190122T2200Z/ Brooks-Southern Hidalgo-Northern Hidalgo- Including the cities of Falfurrias, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 250 PM CST Tue Jan 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * TIMING...Now through 4 PM CST today. * WINDS...South to Southeast winds 25 to 35 mph with frequent gusts up to 40 to 45 mph. * IMPACTS...Strong winds will topple trash cans and patio furniture. Caution is advised for high profile vehicles, especially those traveling along east to west highways, such as Interstate 2, or elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Castillo
131 WWUS74 KBRO 222250 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 450 PM CST Tue Jan 22 2019 ...Strong Southerly Winds To Continue For The Next Hour... .The approach of a strong cold front will allow strong winds to continue from the south for the eastern portion of Deep South Texas and the Rio Grande until around sunset this evening. Winds will diminish after that time as the cold front moves even closer. TXZ251-254>257-351-230000- /O.CON.KBRO.WI.Y.0001.000000T0000Z-190123T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 450 PM CST Tue Jan 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Now through 6 PM CST today. * WINDS...South to Southeast at 25 to 35 mph with frequent gusts to 45 mph. * IMPACTS...Strong winds will topple trash cans and patio furniture. Caution is advised for high profile vehicles, especially those traveling along east to west highways, such as Interstate 2, or elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TOMASELLI
996 WWUS74 KBRO 230013 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 613 PM CST Tue Jan 22 2019 ...Strong Winds To Hang On A Couple More Hours... .Surface observations indicate that strong winds continue to affect Cameron, Willacy, and Kenedy Counties. Therefore, the Wind Advisory for this area has been extended for a couple more hours. TXZ251-254>257-351-230200- /O.EXP.KBRO.WI.Y.0001.000000T0000Z-190123T0000Z/ /O.NEW.KBRO.WI.Y.0002.190123T0013Z-190123T0200Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 613 PM CST Tue Jan 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect until 8 PM CST this evening. * TIMING...Now through 8 PM CST this evening. * WINDS...South at 25 to 35 mph with frequent gusts to 45 mph. * IMPACTS...Strong winds will topple trash cans and patio furniture. Caution is advised for high profile vehicles, especially those traveling along east to west highways, such as Interstate 2, or elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TOMASELLI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 21, 10:37 PM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Jan 21, 10:37 PM CST, 4 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1037 PM CST Mon Jan 21 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Surface winds have diminished much more than expected
this evening, and now moderate winds are prevailing. The successive
shift will need to monitor the VAD wind profile for any evidence
of non-convective wind shear, especially if surface winds decrease
a few more knots and winds 1-2k above the deck increase closer to
45-50kts. Tomorrow, strong winds are anticipated, and a wind
advisory is likely to be needed for the BRO and HRL aerodromes.
The MFE aerodrome has the indication of a frontal passage at the
end of the TAF period, and the next TAF issuance will likely have
this for BRO and HRL, too, as well as prevailing or TEMPO
precipitation.
&&
.PREV DISCUSSION... /issued 539 PM CST Mon Jan 21 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Winds will be the main challenge in the TAF period.
Breezy winds tonight will become strong tomorrow, and there is a
good chance that a wind advisory will be needed for a period of
time on Tuesday for the BRO and HRL aerodromes. Otherwise, VFR to
MVFR is anticipated through the next 24 hours.
PREV DISCUSSION... /issued 229 PM CST Mon Jan 21 2019/
SHORT TERM (Tonight through Tuesday Night): 500mb trough across the
western United States tonight will move eastward Tuesday allowing
low to mid level moisture to increase across east Texas Tues
afternoon and across south Texas Tues night as the upper trough
moves across west Texas. This will allow scattered to numerous
showers with isolated thunderstorms to develop across the eastern
portions of the CWA late Tues night before a cold front moves
through the area early Wed morning. At the surface...the pressure
gradient will continue to increase across the lower Texas coast
tonight into Tuesday as low pressure continues to deepen across the
Texas panhandle before moving northeast across the southern plains
Tuesday. In addition...a strong low level jet will develop across
the lower Texas Tues morning. Wind advisories will likely be needed
for the coastal counties of the CWA tomorrow. Breezy to windy
conditions will prevail across the rest of deep south TX Tuesday.
Temperatures will be above normal tonight through Tuesday before
cooler air arrives early Wed morning with the cold front.
LONG TERM (Wednesday through Monday): Rain chances will lingering
into Wednesday morning as a cold front continues to move off the
lower Texas coast. The best chance of showers will mainly be
along the coast with some enhancement over the Gulf waters. High
temperatures on Wednesday are expected to remain in the mid to
upper 50s with breezy to windy north winds, especially near the
coast. Rain chances end during the day from west to east as the
500 mb short wave passes overhead with dry air filtering into the
region. Low temperatures Wednesday night are forecast to fall
into upper 30s to near 40 degrees under mostly clear skies. Wind
chill values may drop into the mid to upper 30s with modest light
north winds. Surface high pressure spreads across the region on
Thursday as temperatures slowly recover. A series of weak
reinforcing surface high pressure systems, Friday morning and
Sunday morning, will allow cool morning and mild afternoon
temperatures to persist. High temperatures are expected to be
mainly in the 60s each day and low temperatures each night should
generally be in the 40s.
MARINE (Tonight through Tuesday night): Seas were near 3 feet with
south to southeast winds near 18 knots at buoy020 early this
afternoon. Strong south to southeast winds will develop across the
coastal waters tonight as the pressure gradient continues to
increase with deepening low pressure across the Texas/Oklahoma
panhandles and high pressure across the eastern United States. Will
go ahead and issue small craft advisories for the offshore waters
tonight through Tues afternoon and for the bay waters late tonight
through Tues afternoon as strong south winds continue across the
coastal waters Tuesday. Winds should begin to diminish across the
coastal waters Tues night as the pressure gradient weakens ahead of
a cold front approaching the coastal bend. Light to moderate south
winds will prevail across the western Gulf of Mexico Tues night but
small craft advisories will likely need to be extended offshore for
high seas.
Wednesday through Saturday night: Ongoing strong northerly winds
will continue through the day on Wednesday as high pressure builds
into the area. Gusts to gale force will be possible mainly Wednesday
morning in the wake of the cold front. Winds and seas should fall
below small craft advisory conditions by Thursday as surface high
pressure spreads over the northwest Gulf. Modest onshore flow is
expected to prevail through the rest of the period.
FIRE WEATHER...While 20 foot winds will be increasing to 15 to 25
knots across the eastern portions of the CWA Tuesday
afternoon...relative humidity values will range between 50 and 60
percent which is above Red Flag warning criteria so no fire
weather watch is needed for tomorrow. If relative humidity values
are lower than currently forecast for Tuesday...then a fire danger
statement may be needed for the coastal counties of deep south
Texas Tues afternoon.
Models continue to indicated that post frontal conditions on
Wednesday will be dry, with relative humidity values across inland
areas falling to the 20s Wednesday afternoon. Winds at 20 feet
over those inland areas are forecast to be in the 10 to 15 mph
range. These conditions, combined with cured fine fuels, will
enhance the threat of erratic wildfire behavior and the potential
for wildfire growth and spread. it's too early to say if Red Flag
Warning criteria will be achieved; it appears marginal for now,
but conditions will be monitored.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until 6 PM CST Tuesday for GMZ130-
132-135.
Small Craft Advisory until 6 PM CST Tuesday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGVHazardous weather outlook, Jan 21, 4:45 PM CST, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 445 PM CST Mon Jan 21 2019 TXZ248>257-351-353-222200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 445 PM CST Mon Jan 21 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Tuesday through Thursday. A Wind Advisory is possible for Cameron, Willacy, and Kenedy Counties on Tuesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-222200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 445 PM CST Mon Jan 21 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory for Winds is in effect for the Laguna Madre from midnight tonight until 6 PM CST Tuesday. A Small Craft Advisory is in effect for the Gulf of Mexico waters until 6 PM CST Tuesday. Additional Small Craft Advisories, and even Gale Warnings, are possible Tuesday night through Wednesday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:47 AM CST | Gale Watch | BRO | 11 hr | |
| Jan 22, 9:13 AM CST | Gale Warning | BRO | 5 hr | |
| Jan 22, 2:39 PM CST | Gale Warning | BRO | 24 hr | |
| Jan 22, 4:39 PM CST | Small Craft Advisory for Winds | BRO | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.